MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY TORIC EXTENDED VISION HYDROPHOBIC IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY TORIC EXTENDED VISION HYDROPHOBIC IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNWET3
Medical Device Problem Codes Material Opacification (1426); Defective Device (2588); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138)
Date of Event 05/09/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A physician reported with a description of the surgeon performed r+r on a patient, removing the original implant in one piece using the taco technique and placing it into an orange-top specimen container with bss solution.The surgeon implanted the next lens but found a defect near the optic/haptic junction with a slight 'film' and removed it using the taco technique.This lens was placed into a white-top specimen container with bss.The backup lens was then implanted, which also had a defect at the optic/haptic junction with a 'film.' a photo was taken showing a small defect.The surgeon informed the patient but left the lens in place due to a lack of additional backups.Additional information received and stated that, the patient is post-lasik both eyes (ou).Cataract extraction iol right eye was done on (b)(6) 2024.While there was a myopic surprise of approximately 1d se, the patient was complaining that he could not see clearly at any distance and no matter what prescription was set in the phoropter.There was a small defect peripherally in the lens, with a blue-ish film at the periphery of the lens coming inwards (not involving centre).The patient saw 2 other surgeons for their opinions and the general consensus was that the lens defect could be contributing, so to do an iol exchange.On (b)(6) 2024, he underwent iol exchange, and the first replacement lens also had a peripheral lens defect with some kind of film on the periphery of the optic - given concerns that the original iol implant's defect was contributing to his symptoms, i took that lens out as well and put in the back-up.Unfortunately, the back-up lens had a similar defect.This lens was left in the eye as i had no other back-up lenses available.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Additional Manufacturer Narrative
Product problem code was missed to add in previous report.The product was returned for analysis and damage was observed to the iol.Iol was returned in a specimen container with solution.Solution and fibers are present on the iol.The lens is cracked/fractured and scratch/marked rejectable in several areas of the optic.No film observed.We are unable to determine the root cause for the reported complaint ¿ film, defect near optic/haptic junction¿.The product was subject to handling and the reported damage was highlighted post implantation.The returned iol(intraocular lens) shows evidence of handling by the customer due to the presence of solution dried on the returned iol.In addition to this, all iols are 100% cosmetically inspected as per approved manufacturing procedures and the observed damage would not meet our current release criteria.Based on these investigation findings, we are unable to verify if the iol contributed to the event.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
CLAREON VIVITY TORIC EXTENDED VISION HYDROPHOBIC IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19531383
Report Number9612169-2024-00557
Device Sequence Number15340921
Product Code MJP
UDI-Device Identifier00380652466455
UDI-Public(01)00380652466455(17)270226(11)230228(10)25602178(21)25602178013
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCNWET3
Device Catalogue NumberCNWET3.210
Device Lot Number25602178
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/16/2024
Supplement Date Received by Manufacturer08/07/2024
Initial Report FDA Received Date06/13/2024
Supplement Report FDA Received Date09/05/2024
Date Device Manufactured02/28/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV INJECTOR; DISCOVISC; MONARCH III , CARTRIDGE D; SURGICAL PRODUCT, UNSPECIFIED
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown